Hi all. I started rads last Wednesday, so I’ve had a week with one chemo last Friday. After the second radiation I was exhausted and nauseous, which panicked me as I didn’t expect the radiation to be the thing to make me so ill. The anti sickness meds with the chemo helped and I now have anti nausea tablets which are keeping a lid on it a bit. I am so tired though, falling asleep at odd times, yet awake in the night. I’ve started getting hot flashes and I’m feeling intensely anxious and unable to relax or focus on anything - it’s all a bit of a blur. I’m not sure whether to worry and ask for anything, or if I’m just unlucky and have to ride it out. Has anyone else suffered like this and if so, any tips?
im not sure why you would have felt so nauseated from the radiation. Could it be just you feeling so anxious or overwhelmed by treatment starting and worrying about how it will go? I think the reason you feel so tired already is the anti sickness meds making you drowsy. As for not being able to really settle into a great sleep especially at night is the steroids from the chemo.
Treatment has its ups and downs, try to just go with it and not overthink everything. Do talk to your team about anything as they have so many tips and things to help you through it all.
I had a hard time sleeping at night so instead of laying there fighting it, I would just get up and move around a bit. Watch a movie or putter in the kitchen making things like bread or cookies.
It does take a bit of trial and error to know what will work for you, try to stay positive by telling yourself you can do this!
I hope things get easier
I'm supposed to be having radiation only (but as Tivoli reasoned, they could change my treatment plan so I'm reading everybody's experiences!) and the information booklet from the hospital said radiotherapy makes you tired and nauseous. It also mentioned hot flushes and sleepless nights due to early menopause.
yes, I do think that radiation will cause these things as by my third week I was exhausted and felt nausea, i was just saying simply because you have just started with treatment. The radiation takes a toll on you but it's not an immediate thing like chemo. I actually found the week after my radiation stopped I was having the worst symptoms. I do hope you feel better. We are all different in how we react but I truly believe the mind can make it better or worse. Good luck to both of you with your treatment.
I am always nausea prone - the slightest stress or hormone upheaval sets me off. I tried hard to talk myself out f 'expecting' it, but hey ho. I mentioned the restlessness and my rad nurse produced new pills - apparently the anti nausea ones I was on commonly produce nervous tics and restlessness. So, fingers crossed. Thanks for your feedback ladies.
It just goes to show how this treatment does go so very different for us all. I havent really felt sick at all,but have had bowel issues the last few days,plus the unfortunate reaction rash.
The steroid rush is the worst part I think,i literally cannot wait to take my last dose on Fridays. This week it will be Thursday as i am having a wee op on friday do dont need to take them,Woooohooo.
Anne,you are doing great and getting those days ticked off now xxx
im just about to complete my 3rd week and have been suffering terribly this last week and a bit too with really intense nausea and loss of bowel control.
I hope the new meds they have given you help. Do let us know how you get on.
I also didn't expect to feel nauseous after the radio. Let's hang in there together!!!
i'm only on my third day of chemorads but all tips and advice welcome!
i didn't have any issues with treatment until the beginning of week 3. That is when the diarrhea kicked in. However do go buy anti diarrhea meds at the store to have just in case. Also make sure you are drinking lots and lots of water and make sure your bladder is completely full before your rads. This will help protect your bladder!!! Also ask the nurse for a peri-bottle as you might find it comes in handy to spray while peeing as it will stArt to sting When you go and spraying water really helps. Good luck. If you have any questions feel free to pm me.
Thanks, Lolli. I've never heard of a peri-bottle. Good to know for if/when it starts to sting! I'm week 2 now and my taste buds seem to be confused. Also having trouble forcing myself to drink enough (I used to drink looooads of water!)